Dexmedetomidine in a Child with Methylphenidate Intoxication
Methylphenidate intoxication, due to accidental ingestion, is a common occurrence in pediatrics. Symptoms of extreme agitation are typically controlled with benzodiazepines or barbiturates. There is, however, a legitimate risk of mechanical ventilation due to respiratory depression with increasing doses of benzodiazepines. The authors describe a case of 7-y-old girl with methylphenidate toxicity where dexmedetomidine was successfully used to manage agitation and cardiovascular stimulation without respiratory compromise.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.